A theoretical and computational analysis of lot-sizing in remanufacturing with separate setups
Sharifah Aishah Syed Ali,
Mahdi Doostmohammadi,
Kerem Akartunalı and
Robert van der Meer
International Journal of Production Economics, 2018, vol. 203, issue C, 276-285
Abstract:
Due to the stricter government regulations on end-of-life product treatment and the increasing public awareness towards environmental issues, remanufacturing has been a significantly growing industry over the last decades, offering many potential business opportunities. In this paper, we investigate a crucial problem apparent in this industry, the remanufacturing lot-sizing problem with separate setups. We first discuss two reformulations of this problem, and remark an important property with regards to their equivalence. Then, we present a theoretical investigation of a related subproblem, where our analysis indicates that a number of flow cover inequalities are strong for this subproblem under some general conditions. We then investigate the computational effectiveness of the alternative methods discussed for the original problem. Detailed numerical results are insightful for the practitioner, indicating that in particular when the return variability increases or when the remanufacturing setup costs decrease relevant to manufacturing setup costs, the flow covers can be very effective.
Keywords: Lot-sizing; Integer programming; Extended reformulations; Valid inequalities (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0925527318302676
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:proeco:v:203:y:2018:i:c:p:276-285
DOI: 10.1016/j.ijpe.2018.07.002
Access Statistics for this article
International Journal of Production Economics is currently edited by Stefan Minner
More articles in International Journal of Production Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().